Open Access
Translator Disclaimer
2011 Global regularity for the Navier–Stokes equations with some classes of large initial data
Marius Paicu, Zhifei Zhang
Anal. PDE 4(1): 95-113 (2011). DOI: 10.2140/apde.2011.4.95


Chemin, Gallagher, and Paicu obtained in 2010 a class of large initial data that generate a global smooth solution to the three-dimensional, incompressible Navier–Stokes equation. The data varies slowly in the vertical direction — it is expressed as a function of εx3 — and it has a norm that blows up as the small parameter goes to zero. This type of initial data can be regarded as an ill prepared case, in contrast with the well prepared case treated in earlier papers. The data was supposed to evolve in a special domain, namely Ω=Th2×v. The choice of a periodic domain in the horizontal variable played an important role.

The aim of this article is to study the case where the fluid evolves in the whole space 3. In this case, we have to overcome the difficulties coming from very low horizontal frequencies. We consider in this paper an intermediate situation between the well prepared case and ill prepared situation (the norms of the horizontal components of initial data are small but the norm of the vertical component blows up as the small parameter goes to zero). The proof uses the analytical-type estimates and the special structure of the nonlinear term of the equation.


Download Citation

Marius Paicu. Zhifei Zhang. "Global regularity for the Navier–Stokes equations with some classes of large initial data." Anal. PDE 4 (1) 95 - 113, 2011.


Received: 27 March 2009; Revised: 14 May 2010; Accepted: 1 September 2010; Published: 2011
First available in Project Euclid: 20 December 2017

zbMATH: 1242.35187
MathSciNet: MR2783307
Digital Object Identifier: 10.2140/apde.2011.4.95

Primary: 35B65 , 35Q35 , 76D99 , 76N10

Keywords: global well-posedness , large data , Navier–Stokes equations

Rights: Copyright © 2011 Mathematical Sciences Publishers


Vol.4 • No. 1 • 2011
Back to Top